Alert archive / Indiana / River Flood Watches in 2017
River Flood Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Mar 20, 2017, 10:20 AM EDT for Adams County, Wells County, Indiana. It took effect at Mar 22, 2017, 5:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2017, 10:20 AM EDT (14:20 UTC)
- In effect from
- Mar 22, 2017, 5:00 PM EDT
- Expired
- Mar 24, 2017, 3:30 AM EDT
- In force
- 35 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Linn Grove (LYNI3). The gauge peaked at 8.04 ft at Mar 22, 2017, 12:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Mar 20, 6:04 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 20, 6:04 AM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 604 AM EDT Mon Mar 20 2017 .SYNOPSIS... Issued at 356 AM EDT Mon Mar 20 2017 Scattered showers and thunderstorms can be expected early this morning as an upper level disturbance moves over the area. Hail is possible with any of the storms. Hail is also possible as more widespread showers and storms move across the area this afternoon. It will turn colder midweek with highs on Wednesday only in the middle to upper 30s. A warmup is expected by Friday with temperatures climbing into the 60s but rain chances return for late week and the weekend with this warmup. && .SHORT TERM...(Today and Tonight) Issued at 351 AM EDT Mon Mar 20 2017 A couple of upper level disturbances will move across the forecast area today. Given the elevated nature of the convection with the colder layer below the inversion and given the arrival of an elevated mixed layer with steep mid level lapse rates, storms with hail are favorable today. Hail size up to an inch appear likely today; both early this morning with the initial short wave, but also this afternoon with the second short wave. Hail sizes above 1 inch are also possible. This second system should move through this evening with the hail potential diminishing rapidly this evening. && .LONG TERM...(Tuesday through Sunday) Issued at 351 AM EDT Mon Mar 20 2017 The Tuesday system is expected to track farther south than earlier expected, so have greatly limited rain chances over southern areas. Otherwise, a large Canadian high pressure area will build into the Great Lakes region Wednesday and bring much colder air to the area. Highs Wednesday will only be in the 30s to around 40 with lows Tuesday and Wednesday nights falling to around 20. Chances for rain will increase with the next system Thursday night into Saturday. Heavy rain is possible with this late week system, although wintry weather is not expected. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 604 AM EDT Mon Mar 20 2017 Local instability max aloft has about run its course for this morning with leftovers in waa wing east of MCV over cntrl IL steering sewd through cntrl IN/sw OH near term. However secondary low level theta-e surge expected this aftn ahead of upper trough and with swd intrusion of whats left of mixed layer plume aloft vigorous convection again expected to fire. While near term CAMS guidance trends have shifted south somewhat dynamical pattern aloft remains and will hold with prior fcst. Otherwise post frontal cold advection underneath subsidence inversion aloft will lock in mvfr cigs late this aftn through evening with drier air and eroding cigs late tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 20, 5:57 AM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 557 AM EDT Mon Mar 20 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 557 AM EDT Mon Mar 20 2017 /457 AM CDT Mon Mar 20 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are possible today and early this evening and may be accompanied by hail up to an inch in diameter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but spotter reports of hail or other hazards are appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-211000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 557 AM EDT Mon Mar 20 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms with small hail are possible today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisory conditions are possible Tuesday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:06 AM EDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
| Mar 20, 3:14 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 46 min |
| Mar 20, 3:42 AM EDT | Special Weather Statement | IWX | Elkhart | 33 min |
| Mar 20, 3:58 AM EDT | Special Weather Statement | IWX | Kosciusko | 47 min |
| Mar 20, 9:03 AM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Jay, Wells | 3 hr |
| Mar 20, 10:15 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 52 hr |
| Mar 20, 10:20 AM EDT | River Flood Watch | IWX | Wells | 4 days |
| Mar 20, 6:14 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
Nearby
River Flood Watches in Indiana, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.